Alert archive / Iowa / River Flood Warnings in 2019
River Flood Warning 35, NWS Des Moines, IA
NWS Des Moines, IA issued this river flood warning at Mar 19, 2019, 8:25 PM CDT for Cerro Gordo County, Floyd County, Worth County, Iowa. It was in force for 32 hr.
The area
The counties it named.
The facts
- Issued
- Mar 19, 2019, 8:25 PM CDT (01:25 UTC)
- Expired
- Mar 21, 2019, 4:00 AM CDT
- In force
- 32 hr
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Cerro Gordo County, IA, Floyd County, IA, Worth County, IA
The radar
The Des Moines radar (KDMX), 168 km from the middle of the area, began a volume at 01:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Winnebago River at Mason City (MCWI4).
- Action stage
- 8 ft
- Minor stage
- 10 ft
- Moderate stage
- 14.5 ft
- Major stage
- 15.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05459500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at Mar 19, 6:42 PM CDT, 1 hour 43 minutes earlier.
Area forecast discussion, Mar 19, 6:42 PM CDT, 1 hour 43 minutes before
Area Forecast Discussion National Weather Service Des Moines IA 642 PM CDT Tue Mar 19 2019 .DISCUSSION.../Tonight through Tuesday/ Issued at 352 PM CDT Tue Mar 19 2019 The primary concerns through the period will be two precipitation events, tonight and again over the weekend, with otherwise fairly seasonal temperatures in place. Our fairly high amplitude flow will remain in place this week with the current Rockies block keeping our pattern fairly unprogressive and stagnant with Iowa influenced by northwest flow into the weekend. The last significant short wave/PV anomaly was moving through the backside of the eastern North America long wave trough through western Nebraska however and was spreading precipitation through the MO Valley. The thermodynamic and kinematic forcing as fairly phased, but only weak to moderate and seemingly dominated by frontogenetical response and low static stabilities on the brink of thunder. Although it will not be widespread, this has led to localized 0.50-1” rains across southeast Nebraska with many high res models suggesting similar output across southern Iowa into this evening and overnight. HREF localized probability matched mean output suggests a few spot 1”+ amounts may occur. Although additional river flooding is not anticipated, this could certainly result in continued soggy conditions with responses in streams, creeks, ditches and ponding water on roads. This should exit overnight, possibly followed by a brief period of fog on the northern fringe, but the primary theme for the rest of the work week will be drier conditions and normal to just above normal temperatures as the upstream ridge approaches. Our next window for precipitation will be this weekend as the current trough off the Pacific coast evolves. The models are in good agreement lifting the remnants through the MO Valley and Northern Plains but differ in the details leading to diminished confidence. Models are in decent agreement lifting generally light rain through late Saturday while confidence later in the weekend drops with the GFS more aggressive holding onto precip and a stronger wave on the fringe of the next large Canadian cyclone. The EC is currently trending drier however so if this trend continues Sunday precip chances may be somewhat overzealous. After this, surface high pressure and the approaching Rockies ridge will keep PoPs for the beginning of next week generally on the low side, if not dry, with more seasonal temps. && .AVIATION.../For the 00Z TAFS through 00Z Wednesday evening/ Issued at 642 PM CDT Tue Mar 19 2019 Light rain moving through the southern TAF sites, may have CIGS drop to MVFR, possibly IFR late tonight with winds shifting around to the west to northwest into Wednesday. Clouds to increase late in the period at the northern TAF sites. Some fog is possible at the east/southern sites. Uncertainty is high, with low CIGS more likely. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && DISCUSSION...Small AVIATION...Beerends
Hazardous weather outlook, Mar 19, 4:03 PM CDT, 4 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Des Moines IA 403 PM CDT Tue Mar 19 2019 IAZ004>007-015>017-023>028-033>039-044>050-059>061-073-074-201100- Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo- Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun- Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene- Boone-Story-Marshall-Tama-Dallas-Polk-Jasper-Warren-Marion- 403 PM CDT Tue Mar 19 2019 This Hazardous Weather Outlook is for portions of central and northern Iowa. .DAY ONE...Tonight River Flood Warnings are in effect for portions of the area. Please refer to the National Weather Service website at weather.gov/desmoines for further details. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Flooding along area rivers will persist this week. Please refer to the National Weather Service website at weather.gov/desmoines for further details. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. If you see any flooding due to ponding of water, ice jams, or streams overflowing their banks these reports would be greatly appreciated. IAZ057-058-062-070>072-075-081>086-092>097-201100- Audubon-Guthrie-Poweshiek-Cass-Adair-Madison-Mahaska-Adams-Union- Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne- Appanoose-Davis- 403 PM CDT Tue Mar 19 2019 This Hazardous Weather Outlook is for portions of central and southern Iowa. .DAY ONE...Tonight Rain is expected to occur over southern Iowa tonight. Rainfall amounts of one half to one inch may cause ponding water on roads and rises in small streams and creeks. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Small
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 8:51 PM CDT | River Flood Warning | DMX | Humboldt | 35 hr |
| Mar 20, 8:59 AM CDT | Dense Fog Advisory | DMX | Boone, Clarke, Dallas, Decatur, Franklin, Hamilton and 17 more | 2 hr |
Nearby
River Flood Warnings in Iowa, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.